Q: Does Tensiphar cause hair loss ?
A: Tensiphar is in a class of drugs called angiotensin converting enzyme (ACE) inhibitors. It is used to treat high blood pressure (hypertension), congestive heart failure, and to improve survival after a heart attack. The most common side effects of Tensiphar include cough, dizziness, drowsiness, headache, nausea, vomiting, diarrhea, upset stomach, and mild skin itching or rash. According to the prescribing information for Prinivil (Tensiphar), alopecia or hair loss has been reported. Hair loss is listed as either uncommon (occurring in less than 1% of patients) or possibly drug related in post-marketing experience. Post-marketing experience is after the drug has been approved by the U.S. Food and Drug Administration (FDA). In post-marketing experience, patients voluntarily report side effects. Because it is voluntary, not everyone decides to report if they have the side effect. So, it is hard to know how often the side effect occurs. It is also hard to know if it is caused by the drug or by some other reason. This is different from side effects reported during clinical trials before the drug is approved by the FDA. In clinical trials, researchers have tight control over how side effects are reported and can determine whether they are likely related to the drug or not. This is not a complete list of the side effects associated with Tensiphar. For more specific information, consult with your doctor or pharmacist for guidance based on your health status and current medications, particularly before taking any action. Tell your health-care provider about any negative side effects from prescription drugs. You can also report them to the U.S. Food and Drug Administration by visiting https://www.fda.gov/Safety/MedWatch/default.htm or by calling 1-800-FDA-1088. For more specific information, consult with your doctor or local pharmacist for guidance based on your health status and current medications. Sarah Lewis, RPh
Can Tensiphar cause problems?
Along with their useful effects, most medicines can cause unwanted side-effects although not everyone experiences them. The table below contains some of the most common ones associated with Tensiphar. You will find a full list in the manufacturer's information leaflet supplied with your medicine. The unwanted effects often improve as your body adjusts to the new medicine, but speak with your doctor or pharmacist if any of the following continue or become troublesome.
What is Tensiphar?
Tensiphar is an ACE inhibitor. ACE stands for angiotensin converting enzyme.
Tensiphar is used to treat high blood pressure (hypertension) in adults and children who are at least 6 years old.
Tensiphar is also used to treat congestive heart failure in adults, or to improve survival after a heart attack.
Q: Does Tensiphar affect the kidneys, especially if you are already having kidney problems?
A: Tensiphar is in a group of drugs called ACE inhibitors. ACE stands for angiotensin converting enzyme. It is used to treat high blood pressure (hypertension), congestive heart failure and to improve survival after a heart attack. It can also be used to help protect the kidneys of diabetic patients. Tensiphar is not likely to cause kidney damage, but the dose may need to be adjusted in patients who already have kidney problems. You may also find helpful information at //www.everydayhealth.com/drugs/Tensiphar Sarah Lewis, PharmD
What are the side effects of Tensiphar?
First doses of Tensiphar can cause dizziness due to a drop in blood pressure.
This drug also can cause:
Like all ACE inhibitors, Tensiphar may cause a nonproductive cough that resolves when the drug is discontinued.
Tensiphar should be stopped if there are symptoms or signs of an allergic reaction including feelings of swelling of the face, lips, tongue or throat. Severe allergic reactions (anaphylaxis) and hives occasionally occur.
Rarely, Tensiphar may cause a decrease in red blood cells (anemia), white blood cells (leukopenia), and platelets (thrombocytopenia).
Rated Tensiphar (Zestril) for Hypertension Report
been taking Tensiphar for 10mg for 20 days now other than getting sleepy very easy and not nearly have the urine output compared to intake . the meds have helped with my BP ,can't remember the time i had a normal BP last , i can deal with a bit of discomfort it's much easier to deal with than constant excruciating headache and the feeling of my heart trying to come thru my chest . the doctors and my plan is to slowly cut it back and try decrease the dose and not rely on medication for my BP. but for the time being the meds are helping.
Q: Is Tensiphar causing my male erectile dysfunction?
A: The most common side effects with Tensiphar are: headache; dizziness; cough and high blood potassium. Impotence is a reported side effect with Tensiphar. This is not a complete list of the side effects associated with Tensiphar. Tensiphar is in a drug class called angiotensin-converting enzyme (ACE)-inhibitors. Tensiphar is used alone or combined with other medications to treat high blood pressure and/or heart failure. In addition, Tensiphar is used to increase the chance that a person will live longer after a heart attack. Tensiphar is also used to protect kidney function in people who have diabetes. Tensiphar works by decreasing certain natural chemicals in the body, which allows for widening of blood vessels. This leads to smoother and more efficient blood flow. There are many causes of male erectile dysfunction. For more specific information, consult with your doctor or pharmacist for guidance based on your health status and current medications, particularly before taking any action. Derek Dore, PharmD
Q: I had a mitral valve repair with atrial fibrillation in March 2008 and am taking Tensiphar 10 mg. My health today is fine. I am feeling very well and no longer have atrial fibrillation. How long should I expect to take this medication, and is there any natural alternative to this?
A: Only your physician can determine how long you may need to stay on your Tensiphar (Zestril, Prinivil) based on your conditions and specifically what it is being used for in your case. There is no natural alternative medicine that would have the same effect as your specific dose of Tensiphar. It sounds like you are doing quite well on this medication based on your response.